Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 101, NWS Memphis, TN

December 22, 2013Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Dec 22, 2013, 10:40 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2013, 10:40 AM CST (16:40 UTC)
Expired
Dec 22, 2013, 4:43 PM CST
In force
6 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WGUS44 KMEG 221640
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 AM CST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. 
FORK FORKED DEER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-222243-
/O.NEW.KMEG.FL.W.0101.131222T1640Z-131222T2243Z/
/HLST1.1.ER.000000T0000Z.131222T1100Z.131222T1643Z.NO/
1040 AM CST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* UNTIL SUNDAY DECEMBER 22.
* AT 10 AM SUNDAY THE STAGE WAS...9.6 FEET.
* FLOOD STAGE IS 9.0 FEET.
AT 9.0 FEET,  FARM LAND NEAR THE RIVER IS FLOODED.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 22, 10:34 AM CST, 6 minutes earlier.

Area forecast discussion, Dec 22, 10:34 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CST SUN DEC 22 2013

.UPDATE...

AN UPPER LEVEL POSITIVELY TILTED SHORTWAVE TROUGH HANGS BACK
ACROSS THE PLAINS STATES AS OF MID MORNING. AT THE SURFACE...A
COLD FRONT WAS STRETCHED ACROSS THE MISSOURI BOOTHEEL ACROSS
NORTHEAST ARKANSAS BACK INTO THE ARKLATEX AS OF 16Z. UPPER LEVEL
FORCING ASSOCIATED WITH THE EASTWARD MOVING TROUGH HAS SUPPORTED
THE DEVELOPMENT OF SCATTERED SHOWERS AHEAD OF THE COLD FRONT AND
ACROSS THE LINGERING HIGHER DEWPOINT AIRMASS. SHOWERS SHOULD
CONTINUE UNTIL THE COLD FRONT SWEEPS EAST OF THE AREA BY THIS
EVENING. HAVE INCREASED POPS TO REFLECT ONGOING TRENDS AND
ANTICIPATED CONDITIONS FOR THIS AFTERNOON. HIGH TEMPERATURES
OVERALL WERE FAIRLY CLOSE AND ONLY MINOR ADJUSTMENTS WERE NEEDED.
THE REMAINDER OF THE FORECAST LOOKS GOOD.

UPDATED ZONES AND GRIDS HAVE BEEN SENT.

JLH

&&

.PREV DISCUSSION... /ISSUED 500 AM CST SUN DEC 22 2013/

DISCUSSION... /ISSUED 358 AM CST SUN DEC 22 2013/

DRY AND COOL WEATHER WILL PREVAIL ACROSS THE MIDSOUTH THIS WEEK.
CONSIDERABLE CLOUDINESS IS LIKELY TODAY...WITH MOISTURE EMBEDDED
IN A SHALLOW ELEVATED POST FRONTAL THERMAL INVERSION. GIVEN THE
EXPECTED CLOUD COVER AND ADDITIONAL PUSH OF COOLER AIR THIS AFTERNOON...
HAVE UNDERCUT MOS GUIDANCE MAX TEMPS BY SEVERAL DEGREES.

CLOUDS SHOULD CLEAR THIS EVENING... AS MODIFIED ARCTIC AIR CONTINUES
TO SPREAD INTO THE MIDSOUTH. A CLIPPER TYPE SYSTEM WILL DROP FROM
THE NORTHERN HIGH PLAINS INTO THE INTO THE MID MS RIVER VALLEY ON
MONDAY...LIKELY BRINGING INCREASED MIDLEVEL CLOUDS TO THE MIDSOUTH.
THIS SYSTEM WILL LIFT INTO THE OHIO VALLEY BY EARLY TUESDAY... AS
THE CENTER OF THE 1038MB ARCTIC HIGH SETTLES INTO THE MIDSOUTH.
DESPITE SUNSHINE ON TUESDAY... HIGH TEMPS WILL STRUGGLE TO CLIMB
OUT THE 30S ALONG AND NORTH OF THE I40 CORRIDOR.

A MORE POTENT CLIPPER SYSTEM WILL DROP INTO THE UPPER MIDWEST
TUESDAY NIGHT. THIS FEATURE WILL PASS OFF TO THE NORTH...WITH
LITTLE CONSEQUENCE FOR THE MIDSOUTH OTHER THAN A REINFORCEMENT OF
NORTHWESTERLY FLOW ALOFT. A BRIEF TRANSITION TO A MORE ZONAL
PATTERN WILL LIKELY OCCUR THE EARLY WEEKEND...WITH LOW LEVEL
SOUTHERLY RETURN FLOW AND MILDER TEMPS.

LOOKING BEYOND THE 7 DAY FORECAST...ANOTHER ROUND OF HEIGHT FALLS
OVER THE UPPER MIDWEST WILL BRING A RETURN OF NORTHWEST FLOW AND
AN ANOTHER ARCTIC COLD FRONTAL PASSAGE TO THE MIDSOUTH LATE SUNDAY...
INTO THE FOLLOWING MONDAY.

PWB

&&

.AVIATION...

12Z TAF SET

LOW CONFIDENCE IN TAF FORECAST AS MODELS DO NOT AGREE ON WHEN LOW
CLOUDS WILL LIFT. HAVE GONE MORE PESSIMISTIC THAN PREVIOUS
FORECAST KEEPING IFR/MVFR CIGS THROUGH MUCH OF THE PERIOD. W WINDS
AROUND 8 KTS WILL BECOME NORTHERLY AT 10-12 KTS BY THIS EVENING.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  57  30  39  24 /  30  10   0   0
MKL  57  31  38  22 /  30  10   0   0
JBR  48  28  36  20 /  10  10  10   0
TUP  63  36  45  24 /  40  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 22, 3:03 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CST SUN DEC 22 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
303 AM CST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:01 PM CSTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton44 min
Dec 21, 6:16 PM CSTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton44 min
Dec 21, 6:28 PM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood47 min
Dec 21, 6:43 PM CSTTornado WarningMEGHaywood32 min
Dec 21, 6:51 PM CSTTornado WarningMEGCrockett, Haywood, Madison24 min
Dec 21, 6:56 PM CSTSevere Thunderstorm WarningMEGChester, Hardeman, Henderson, McNairy, Madison49 min
Dec 21, 7:02 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison43 min
Dec 21, 7:09 PM CSTFlash Flood WarningMEGCarroll, Crockett, Dyer, Fayette, Gibson, Hardeman and 7 more5 hr
Dec 21, 7:12 PM CSTSevere Thunderstorm WarningMEGGibson, Weakley48 min
Dec 21, 7:14 PM CSTFlash Flood WarningMEGShelby, Tipton3 hr
Dec 21, 7:17 PM CSTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley43 min
Dec 21, 7:19 PM CSTTornado WarningMEGHenry41 min
Dec 21, 7:30 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin, Henderson45 min
Dec 21, 7:48 PM CSTSevere Thunderstorm WarningMEGChester, Hardin, McNairy27 min
Dec 21, 7:54 PM CSTSevere Thunderstorm WarningMEGHardin51 min
Dec 21, 8:11 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin49 min
Dec 21, 9:11 PM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 hr
Dec 21, 9:22 PM CSTFlash Flood WarningMEGDyer, Gibson, Lake, Lauderdale, Obion, Tipton and 1 more53 min
Dec 21, 10:05 PM CSTAreal Flood WarningMEGShelby12 hr
Dec 21, 10:15 PM CSTFlash Flood WarningMEGGibson, Obion, Weakley105 min

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.